Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 107, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 15, 2000, 9:02 PM CDT for Foster County, North Dakota. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 15, 2000, 9:02 PM CDT (02:02 UTC)
- Expired
- Jul 15, 2000, 10:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Foster County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 125 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 9:15 PM CDT | Thunderstorm Wind 52 E | Carrington, ND | Tree's down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 15, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2954 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 160203 SVRBIS NDC031-160300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 902 PM CDT SAT JUL 15 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN FOSTER COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 1000 PM CDT * AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 6 MILES WEST OF CARRINGTON TO 15 MILES NORTHWEST OF CARRINGTON...MOVING SOUTHEAST AT 35 MPH. THE STORM WILL AFFECT CARRINGTON BEFORE 930 PM CDT. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY EVENING FOR EASTERN NORTH DAKOTA. LAT...LON 4754 9930 4742 9911 4778 9847 4797 9876
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:30 PM CDT, 6 hours 32 minutes earlier.
Area forecast discussion, Jul 15, 2:30 PM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT SAT JUL 15 2000 THREAT OF TSTMS MAIN FCST PRBLM FOR THIS EVE...THEN COOL TEMPS FOR LATER IN THE PERIOD. MODELS IN GUD AGREEMENT...BUT HAVE GENLY FLWD ETA. STG VORT MAX TO MOV THRU SRN CANADA THIS EVE...A TRAILING COLD FRONT WL MOVE E OF OUR CWA BY 06Z. SO...EXPCT MAIN TSTM THREAT TO BE OVER AFTER MIDNIGHT. CDFNT ALREADY THRU ISN AREA...SO EXPCT MAIN THREAT TO BE FM MOT/BIS AND E THIS EVE. CAPE IN EXCESS OF 3500 WITH FAVORABLE LO LEVEL SHEAR...SO POTENTIAL FOR SEVERE GUD. CDFNT SHUD PROVIDE FOCUS TO BREAK THRU THE CAPPING INVERSION. MUCH DRIER AND COOLER AIR BEHIND CDFNT TO DOMINATE OUR AREA THRU MONDAY...SO SEE LTL THREAT FOR PRECIP. GUIDANCE TEMPS PRETTY SMLR THRU THE FIRST 3 PRDS...AND GENLY FLWD. GUIDANCE DIFFERS FOR MAX TEMPS ON MONDAY. MODELS FCST H8 TEMPS OF 8C IN THE NCNTL...HWVR... WI GUD SUNSHINE...SHUD STILL SEE; TEMPS TO AROUND 70. SO WL GO ABOVE FWC TEMPS FOR MONDAY. COOLER AIR HANGS ARND THRU WED...THEN A WARMUP STARTS BY THU. BEST THREAT FOR TSTMS LUKS LIKE TUE NITE AND WED. .BIS...NONE. FORS
In the hours before
Special weather statement, Jul 15, 8:00 PM CDT, 1 hour 2 minutes before
NDZ003>005-011>013-019>022-160130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 800 PM CDT SAT JUL 15 2000 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR PART OF NORTH CENTRAL AND CENTRAL NORTH DAKOTA... ...SEVERE THUNDERSTORM WATCH CONTINUES FOR NORTHEAST...EAST CENTRAL AND PARTS OF CENTRAL NORTH DAKOTA... COUNTIES NO LONGER IN THE WATCH INCLUDE RENVILLE...ROLETTE...WARD ...BOTTINEAU...MCHENRY...PIERCE...MCLEAN...MERCER...OLIVER AND SHERIDAN. THOSE COUNTIES THAT REMAIN IN THE SEVERE THUNDERSTORM WATCH INCLUDE WELLS...KIDDER...FOSTER AND STUTSMAN. A LINE OF THUNDERSTORMS CONTINUES TO BUILD SOUTH OVER NORTHEAST INTO CENTRAL NORTH DAKOTA. THESE STORMS MAY STILL MOVE INTO THE AFFECTED AREA. LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN ARE THE MAIN WEATHER THREAT WITH THE PASSAGE OF THESE STORMS. HW N
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.